Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 259, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 12, 2008, 8:35 PM CDT for Covington County, Alabama; Okaloosa County, Florida. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2008, 8:35 PM CDT (01:35 UTC)
- Expired
- Aug 12, 2008, 9:30 PM CDT
- In force
- 55 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Covington County, AL, Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 75 km from the middle of the area, began a volume at 01:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 12, 2:21 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.6 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 512 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -22 m²/s²
- 0-3 km storm-relative helicity
- -26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 130135
SVRMOB
ALC039-FLC091-130230-
/O.NEW.KMOB.SV.W.0259.080813T0135Z-080813T0230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
835 PM CDT TUE AUG 12 2008
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
SOUTHERN COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA...
* UNTIL 930 PM CDT
* AT 834 PM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM BECK TO FALCO TO BLACKMAN TO BAKER...AND WAS MOVING
EAST AT 38 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PEADEN AND BAKER BY 840 PM CDT...
LIBERTYVILLE...RED OAK AND MILLIGAN BY 845 PM CDT...
WATKINS BRIDGE...LAUREL HILL AND CRESTVIEW BY 850 PM CDT...
SANFORD AND SVEA BY 855 PM CDT...
IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8638 3073 8638 3075 8678 3093 8670
3107 8661 3123 8663 3131 8667 3131 8619
3100 8617
TIME...MOT...LOC 0135Z 270DEG 31KT 3124 8657 3106 8657
3092 8663 3081 8672
$$2 follow-up statements
000
WWUS54 KMOB 130152
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
852 PM CDT TUE AUG 12 2008
ALC039-FLC091-130230-
/O.CON.KMOB.SV.W.0259.000000T0000Z-080813T0230Z/
COVINGTON AL-OKALOOSA FL-
852 PM CDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 847 PM CDT...THE NATIONAL WEATHER SERVICE CONTINUED TO INDICATE A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS OVER
60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM SANFORD TO
WATKINS BRIDGE TO LAUREL HILL TO CRESTVIEW...AND WAS MOVING EAST AT
44 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
ONYCHA...GREEN BAY...DORCAS AND DEERLAND BY 900 PM CDT...
OPP...HOWELLS AND ESTOTHEL BY 905 PM CDT...
IN ADDITION TO DAMAGING WINDS...FREQUENT CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8638 3073 8638 3076 8670 3091 8658
3105 8652 3130 8657 3131 8619 3100 8617
TIME...MOT...LOC 0152Z 276DEG 38KT 3129 8639 3106 8635
3092 8641 3075 8658
$$000
WWUS54 KMOB 130202
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
902 PM CDT TUE AUG 12 2008
ALC039-FLC091-130230-
/O.CON.KMOB.SV.W.0259.000000T0000Z-080813T0230Z/
COVINGTON AL-OKALOOSA FL-
859 PM CDT TUE AUG 12 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR NORTHEASTERN OKALOOSA AND SOUTHEASTERN COVINGTON COUNTIES...
AT 857 PM CDT...A LINE OF SEVERE STORMS EXTENDED FROM BABBIE TO
STEDMAN TO 6 MILES SOUTH OF SVEA TO CRESTVIEW AIRPORT AND WAS
...MOVING EAST AT 48 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
OPP...HOWELLS AND ESTOTHEL BY 905 PM CDT...
THE MAIN THREAT FROM THESE STORMS WILL BE 60 MPH WIND GUSTS. THE
STRONGEST PART OF THE STORM IS LOCATED BETWEEN STEDMAN AND FLORALA
AND WILL CONTINUE RAPIDLY MOVING EASTWARD 50 MPH OVER RURAL PORTIONS
OF RURAL SOUTHEASTERN COVINGTON COUNTY.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY ON THE LOWEST
FLOOR OF A STURDY BUILDING...PREFERABLY IN AN INTERIOR HALLWAY OR A
ROOM SUCH AS A CLOSET OR BATHROOM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING
FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
LAT...LON 3098 8638 3073 8638 3075 8661 3091 8649
3106 8641 3130 8644 3131 8619 3100 8617
TIME...MOT...LOC 0159Z 267DEG 42KT 3130 8632 3107 8628
3089 8634 3074 8649
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 7:32 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 12, 7:32 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CDT TUE AUG 12 2008
.UPDATE...HAVE REMOVED WEATHER WATCH 823 FROM THE WESTERN ZONES OF
SOUTHEAST MISSISSIPPI AND PORTIONS OF SOUTHWEST ALABAMA AS RADAR
SHOWS LINE OF THUNDERSTORMS MOVING RAPIDLY EAST OF THESE AREAS.
PERIODS OF SHOWERS AND THUNDERSTORMS ARE FORECAST TO CONTINUE THROUGH
THE NIGHT AS SURFACE LOW PRESSURE MOVES EASTWARD ACROSS CENTRAL
MISSISSIPPI AND ALABAMA. MAY TRANSITION FROM SEVERE WEATHER TO A
HEAVY RAINFALL EVENT AS UPPER LEVEL ENERGY RIDES EASTWARD ACROSS THE
GULF COAST AND LIFTS A VERY MOIST AIRMASS.
.AVIATION...UPDATE FOR 00Z...CEILINGS AND VISIBILITIES VARY BETWEEN
MVFR AND IFR IN CONVECTION. /10
...................FROM PREVIOUS DISCUSSION........................
AS THE SFC LOW PULLS EAST OF THE AREA WEDNESDAY MORNING THE
ASSOCIATED FRONTAL BOUNDARY WILL MOVE SOUTH TOWARD THE COAST AND
OFFSHORE BY WEDNESDAY AFTERNOON. THIS WILL SEND THE SHOWERS AND
THUNDERSTORMS OFFSHORE BY THE MIDDLE OF THE DAY ON WEDNESDAY WITH A
DRIER AIRMASS MOVING INTO THE AREA IN ITS WAKE. TEMPERATURES START
THE PERIOD BELOW NORMAL BUT RECOVER TO NEAR NORMAL BY THURSDAY AS
PARTLY CLOUDY SKIES RETURN. /13
.LONG TERM...(FRIDAY THROUGH MONDAY)...UPPER LEVEL FLOW WILL BECOME
INCREASINGLY ZONAL LATE IN THE WEEK AS ANOTHER STORM SYSTEM TAKES
SHAPE IN THE SOUTHERN PLAINS. THIS WILL ALSO MOISTURE LEVELS TO
INCREASE THROUGH THE WEEKEND. THE SURFACE LOW OVER THE SOUTHERN
PLAINS WILL SHIFT OFF TO THE NORTHEAST INTO MONDAY AS RIDGING BUILDS
OVER THE CENTRAL GULF COAST. THIS WILL RETURN THE AREA TO TYPICAL
SCATTERED AFTERNOON AND EARLY EVENING SHOWER AND THUNDERSTORM
CHANCES FOR THE WEEKEND INTO EARLY NEXT WEEK. TEMPERATURES WILL
CONTINUE NEAR CLIMATOLOGICAL VALUES. /13
&&
.MARINE...WEAK SURFACE LOW IS EXPECTED TO MOVE EASTERLY ALONG OLD
FRONTAL BOUNDARY IN JUXTAPOSITION WITH A WEAK UPPER DISTURBANCE.
WINDS OVER THE MARINE AREA HAVE ALREADY INCREASED TO BETWEEN 15 AND
20 KNOTS WITH A CORRESPONDING INCREASE IN WAVE HEIGHTS. EXPECT SMALL
CRAFT CONDITIONS TO BE MET BY THIS EVENING AND CONTINUE INTO
WEDNESDAY AFTERNOON WHEN WINDS WILL EASE UP WITH SEAS DIMINISHING BY
WEDNESDAY EVENING. ANY STRONG THUNDERSTORMS MAY NOT BE UNTIL LATE
TONIGHT INTO WEDNESDAY MORNING AS THE FRONTAL BOUNDARY IS PUSHED
SOUTH BY THE RAIN COOLED AIR MASS TO THE NORTH. BY THURSDAY A SURFACE
RIDGE WILL BEGIN TO BUILD BACK TO THE WEST ACROSS THE NORTHERN GULF
OF MEXICO AND CONDITIONS RETURN TO MORE TYPICAL SUMMER TIME. /11
&&
.HYDROLOGY...RECENT HEAVY RAINS HAVE CAUSED 3 AREA RIVERS TO RISE TO
ABOVE ACTION STAGES...THE SHOAL AND FISH RIVERS ALONG WITH THE BIG
COLDWATER CREEK...MORE HEAVY RAINFALL IS EXPECTED TONIGHT AND ON
WEDNESDAY WHICH COULD CAUSE THE AFFECTED RIVERS TO RISE EVEN
FURTHER. GENERALLY BETWEEN 2 TO 4 INCHES OF RAINFALL IS EXPECTED
ALONG THE NORTHWESTERN FLORIDA PANHANDLE DURING THE NEXT 24 HOURS.
04/KC
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 85 74 87 69 / 80 80 50 20
PENSACOLA 86 75 87 72 / 80 80 60 30
DESTIN 84 74 86 74 / 80 80 60 30
EVERGREEN 83 71 85 64 / 90 90 40 10
WAYNESBORO 83 72 87 67 / 90 80 30 10
CAMDEN 83 70 85 67 / 100 100 30 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 10 PM WEDNESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
20 NM...MOBILE BAY...WATERS FROM DESTIN TO PENSACOLA FL
FROM 20 TO 60 NM...AND WATERS FROM PENSACOLA FL TO
PASCAGOULA MS FROM 20 TO 60 NM.
&&Hazardous weather outlook, Aug 12, 11:58 AM CDT, 8 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MOBILE AL 1158 AM CDT TUE AUG 12 2008 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-131700- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 1158 AM CDT TUE AUG 12 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON THROUGH WEDNESDAY MORNING. A WEAK UPPER LOW PRESSURE SYSTEM WAS MOVING EAST OUT OF TEXAS AND OVER A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE DEEP SOUTH. AS THE UPPER LOW MOVES EAST...LOW LEVEL WINDS WILL INCREASE IN THE VICINITY OF THE LOW AND A STATIONARY FRONT SITUATED EAST WEST OVER THE SOUTH CENTRAL SECTIONS OF ALABAMA AND MISSISSIPPI. SOME SEVERE STORMS ARE POSSIBLE THIS AFTERNOON...ESPECIALLY OVER THE INTERIOR SECTIONS OF SOUTHEAST MISSISSIPPI AND SOUTHWEST ALABAMA. AN ISOLATED BRIEF TORNADO CAN NOT BE RULED OUT....ESPECIALLY NEAR THE FRONTAL ZONE. RAIN AND THUNDERSTORMS LATER TONIGHT INTO WEDNESDAY MORNING MAY BECOME SEVERE AT TIMES...ESPECIALLY OVER THE NORTHERN COUNTIES...NORTH OF U.S. HIGHWAY 84. AN ISOLATED TORNADO MAY BE POSSIBLE. PERIODS OF HEAVY RAIN WILL OCCUR AS THE FRONTAL BOUNDARY SAGS SOUTH TO THE COAST. OVER THE COASTAL WATERS...SOUTHWESTERLY WINDS WILL INCREASE THROUGH THE AFTERNOON WITH BUILDING SEAS CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS A HIGH RISK OF RIP CURRENTS ALONG AREA BEACHES THROUGH THE AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY AFTERNOON THROUGH MONDAY SURF CONDITIONS WILL REMAIN HAZARDOUS INTO WEDNESDAY AFTERNOON...WITH SEAS SLOWLY SUBSIDING AS THE OFFSHORE WINDS SUBSIDE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE NEEDED AT TIMES LATER THIS AFTERNOON AND TONIGHT.
In the hours before
Special weather statement, Aug 12, 3:54 PM CDT, 4 hours 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT TUE AUG 12 2008 ALZ061-062-122145- UPPER MOBILE-UPPER BALDWIN- INCLUDING THE CITIES OF...BAY MINETTE... 354 PM CDT TUE AUG 12 2008 ...A STRONG THUNDERSTORM WILL AFFECT BALDWIN AND MOBILE COUNTIES... AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHEAST OF COCHRANE BRIDGE...MOVING EAST AT 33 MPH. THIS THUNDERSTORM WILL AFFECT AREAS OVER NORTHERN BALDWIN COUNTY IN AND AROUND...HURRICANE...CROSSROADS...CARPENTER...WHITEHOUSE FORKS...STAPLETON...DOUGLASVILLE AND BAY MINETTE THROUGH 445 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE AND ONE-HALF INCHES IN AN HOUR...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.
Local storm report, Aug 12, 5:51 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
551 PM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM FUNNEL CLOUD W BELLEVILLE 31.21N 89.13W
08/12/2008 PERRY MS LAW ENFORCEMENT
FUNNEL CLOUD SPOTTED ALONG HIGHWAY 98 NEAR THE PERRY
COUNTY BOARDER
0516 PM TSTM WND DMG AVENT 30.98N 88.76W
08/12/2008 GEORGE MS LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 57 ALONG THE GEORGE AND GREENE
COUNTY LINE
&&
JCLocal storm report, Aug 12, 6:25 PM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
625 PM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TSTM WND DMG FRUITDALE 31.34N 88.41W
08/12/2008 WASHINGTON AL LAW ENFORCEMENT
TREES AND POWERLINES DOWN
&&
JCLocal storm report, Aug 12, 7:32 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
732 PM CDT TUE AUG 12 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM MARINE TSTM WIND I10 NEAR THE BATTLESHIP 30.67N 87.98W
08/12/2008 M46.00 MPH BALDWIN AL MESONET
MEASURED AT USS ALABAMA
0652 PM MARINE TSTM WIND BROOKLEY FIELD AIRPORT 30.64N 88.07W
08/12/2008 E39.00 MPH MOBILE AL ASOS
&&
JCSpecial weather statement, Aug 12, 7:47 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 747 PM CDT TUE AUG 12 2008 FLZ001>006-130145- INLAND OKALOOSA-INLAND ESCAMBIA-INLAND SANTA ROSA-COASTAL OKALOOSA-COASTAL ESCAMBIA-COASTAL SANTA ROSA- INCLUDING THE CITIES OF...CRESTVIEW... 747 PM CDT TUE AUG 12 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OKALOOSA...ESCAMBIA AND SANTA ROSA COUNTIES... AT 746 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 5 MILES NORTH OF JAY TO 2 MILES SOUTHWEST OF MOLINO...MOVING EAST AT 42 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... JAY...GONZALEZ...PACE...BERRYDALE...PACE...ALLENTOWN...MILTON NEAR WHITING FIELD AND MILTON THROUGH 845 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 50 MPH...BUT MAINLY 40 TO 45 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
Special weather statement, Aug 12, 8:14 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 814 PM CDT TUE AUG 12 2008 ALZ056>060-130215- ESCAMBIA-COVINGTON-CONECUH-BUTLER-CRENSHAW- INCLUDING THE CITIES OF...ANDALUSIA... 814 PM CDT TUE AUG 12 2008 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ESCAMBIA...COVINGTON... CONECUH...BUTLER AND CRENSHAW COUNTIES THROUGH 915 PM CDT... AT 810 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM MCKENZIE TO BROOKLYN TO JUST SOUTH OF PARKER SPRINGS. THE LINE WAS MOVING EAST AT 37 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... DIXIE...COHASSETT...SOUTH...RED LEVEL...OAKY STREAK...PLEASANT HOME...WING AND RIVER FALLS THROUGH 915 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT TUESDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 7:02 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe | 38 min |
| Aug 12, 7:39 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia, Monroe | 36 min |
| Aug 12, 7:59 PM CDT | Special Marine Warning | MOB | 76 min | |
| Aug 12, 9:25 PM CDT | Special Marine Warning | MOB | 65 min | |
| Aug 13, 12:15 AM CDT | Special Marine Warning | MOB | 30 min | |
| Aug 13, 12:59 AM CDT | Special Marine Warning | MOB | 91 min | |
| Aug 13, 2:33 AM CDT | Special Marine Warning | MOB | 87 min | |
| Aug 13, 4:02 AM CDT | Special Marine Warning | MOB | 73 min | |
| Aug 13, 6:08 AM CDT | Special Marine Warning | MOB | 37 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.